Hearing Loss

Hi I was wondering if anybody could answer a couple of questions please. Has anyone with APS/lupus or both had any hearing loss?

I was told today that I have hearing loss in both ears. I have 2 distinct noises in the left ear, but we now think there is a smaller noise in the right.After diagnoses what happened in respect of a follow up or medication?

Was APS or Lupus responsible for your hearing loss?

The audiologist thinks with me it as something to do with the nerves. The ear canal looked clear he said with no blockages or excess ear wax.

I am due at London Bridge hospital on Thursday and this will be added to my long list that I am sending tonight!

Thank you.

Hugs

Bernie x

14 Replies

oldestnewest
  • Hi there, Dave normally gives good answers on Ear problems and you will not be the first to take this particular problem to London Bridge! MaryF

  • Hi Crista

    The doctor who you should go and see is Peter Savundra at The Portland Hospital in London. Peter is one of the very few Consultant Audiovestibular Physicians in the country and he is a colleague of Prof Hughes.

    Peter is just like Prof H, very patient centred and great to talk with.

    Best wishes.

    Dave

  • Hi Dave. Thank you very much for replying. I will discuss with Prof K on Thursday and look at arranging an appointment with Peter at some point. I shall be London until Saturday but that's probably to short a notice!!

    Take care

    Bernie

  • Hi Bernie

    Thank you and good luck. Peter wrote my GP the most detailed letter I've ever had from a consultant, it was truly amazing. One thing that he emphasised was that what we all have is Hughes Syndrome and the other issues are symptoms of that and are not separate diseases.

    He explained that the arteries in our inner ears are only 0.1mm in diameter and this is smaller that some platelets. In 'sticky blood' we can get momentary interruption of the blood supply, which causes us to have 'funny turns'. When these occur the brain is confused and inappropriately makes chemicals that make us feel awful.

    Dave

  • Hi Dave.

    I seem to be having more and more funny turns Dave.

    Last week I awoke in darkness with the room swirling around me, the heaviness in my head lasted for a couple of days after. I am also due to have an ultra sound on my kidneys in a couple of weeks due to having recurrent blood in my urine. I don't know what the diagnoses will be from when I am in London, but hopefully I will know one way or another what may have been happening over the years.

    Thank you for the information about Peter. He sounds like he knows his stuff.

    I'll let you know what happens.

    C

  • Hi Crista1,

    I do agree with what Dave is saying. See that doctor Peter Savundra!

    I have had balance/ear/Eye-problems due to APS. Been to a professor at the balance clinic of Karolinska hospital here in Stockholm for the balance and ear.

    Best wishes from Kerstin

  • Hi Kerstin. I will look at contacting him. Hope you are well.

    Best Wishes

    Christa

  • You are most welcome Dave

    He is a Dr very well worth seeing.

    Dave

  • Hi Mary. Thank you. I shall be seeing Prof K. I spoke to their secretary today about sending some information via email. I told her that there were 60 points on it and she replied 'That's ok he will read them all'. I think he must be very patient!!!

  • Study found: "These data support the hypothesis that antiphospholipid antibodies are involved in the pathogenesis of some forms of inner ear dysfunction, presumably by causing microthrombus formation in the labyrinthine vasculature." ncbi.nlm.nih.gov/pubmed/158...

    Good article on autoimmune inner ear disease. american-hearing.org/disord...

  • Thank you Tranquility1,

    Good articles!

    Kerstin

  • Thank you very much Tranquility 1. Very informative. C

  • I had a bout of labyrinthitis and lost the hearing in my left ear several years ago. Following an MRI, the ENT doctor told me it was due to a "vascular event". Looking back at my anticoagulant book from that time shows that I was well within my therapeutic range. Scary that I could lose my hearing "just like that" despite the anticoagulation.

  • That is scary. Hope your ok Hilda G. Thank you for replying. C

You may also like...